Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Androgel didn't raise my testosterone
May 29, 2002

I'm 50 and have used both Androgel and Andadrol for lipodystrophy and wasting over the last two years, cycling on and off to avoid testicular atrophy. I've also had erectile dysfunction. I recently went off androgens for nine weeks to get a new testosterone baseline after an endocrinologist recommended doubling the Androgel to 10 grams/day and not using Anadrol. After nine weeks off my total T was 329ng/dl, free T was 84pg/ml. I began using the 10 grams of Androgel. After 30 days the lab result was total T=394, free T=89.5 -virtually unchanged. My doctor doesn't know what to say. I read that there has been one Androgel recall due to subpotency. Does it seem unlikely that someone taking a 10 gram dose wouldn't increase more? My symptoms did improve briefly, but I used medicine from a different lot during the last three weeks. Any suggestions? Thank you.

Response from Dr. Dieterich

I have not heard of bad batches. I have however, heard of people not responding to Androgel. Some people do not absorb the testosterone well. I would try injectable testosterone at a dose of 200mg per week and then titrate the amount to keep you feeling well. Good luck! DTD


Previous
fat gain and loss reversible
Next
hernia

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement